Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes trouble in breathing with mild exersion after Toprol intake?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I'm a life long asthmatic and use spiriva, advair, and nebulizer albuterol daily supplemented by proair as needed. Recently, I was diagnosed with a fib and started taking toprol (50 mg morn and eve). I am also an alcoholic. There are times, since starting the toprol that I have trouble breathing even with mild exersion. I've looked at all of the medications and looked for potential side effects and inner actions and found many referrencess to toprol. I'm wondering if my problems are inner actions between drugs or toprol as the problem and/or if combinations are causing the afib. I have a general practice, cardiologist, and pulmonary doctor. Can you suggest an approach to improve my quality of life.
Posted Sat, 15 Feb 2014 in General Health
Answered by Dr. Rakesh Karanwal 7 hours later
Brief Answer: Toprol is never prescribed to asthmatic patients Detailed Answer: Hi there, Thanks for your query. Toprol belongs to a group of drugs called Beta-Blockers, which aggravate asthma and are absolutely contra-indicated in asthmatic cases. Hence, Toprol, though an effective drug for a-fib, is NEVER prescribed to asthmatic patients. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me and withdraw Toprol, replacing it with an equally effective substitute. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor